MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER PRIME CFXFEN XTAB 7X45MM; VIPER PRIME¿

MEDOS INTERNATIONAL SàRL CH VIPER PRIME CFXFEN XTAB 7X45MM; VIPER PRIME¿
Model Number 186770445
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional pro-codes: kwp; kwq.Complainant part is expected to be returned for manufacturer review / investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.A review of the device history record has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that the surgeon started inserting 7 x 45 mm screw into pedicle with 5 mm of stylet advanced.After tapping screwdriver over the stylet, the screw kept skiving off and the screw became loose, and not holding its trajectory.Upon closer investigation it looked like the cocr saddle had become loose.Both screwdriver and screw are available for collection.This is a consignment viper prime screwdriver and viper prime 7 x 45 mm screw.Both need replacing immediately to buderim private consignment kit.Expedium thoracic probes, straight were opened on consignment and loan trays, both were bent and needed to be replaced.All items have been tagged.Surgery was delayed 10 minutes due to the reported event.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection of the complaint device showed that the tulip head, bushing, and sleeve have separated from the screw shank, allowing it to spin freely with no resistance.In addition, the bottom tip is broken.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.While a definitive root cause could not be determined, it is possible that the device might have encountered unintended forces.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER PRIME CFXFEN XTAB 7X45MM
Common Device Name
VIPER PRIME¿
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9416713
Report Number1526439-2019-52584
Device Sequence Number18966232
Product Code NKB
UDI-Device Identifier10705034509617
UDI-Public(01)10705034509617
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K170543
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186770445
Device Catalogue Number186770445
Device Lot NumberNW153808
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2020
Initial Date Received by Manufacturer 11/13/2019
Supplement Date Received by Manufacturer01/06/2020
01/08/2020
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date01/06/2020
01/24/2020
Patient Sequence Number1